Markov-Bernstein type inequalities for polynomials
Bull. Korean Math. Soc. 1999 Vol. 36, No. 1, 63-78
K. H. Kwon and D. W. Lee
KAIST, Kyungpook National University
Abstract : Let $\mu(x)$ be an increasing function on the real line with finite moments of all orders. We show that for any linear operator $T$ on the space of polynomials and any integer $n\ge 0$, there is a constant $\gamma_n(T) \ge 0 $, independent of $p(x)$, such that $$ \| Tp \| \le \gamma_n(T) \, \| p \| , $$ for any polynomial $p(x)$ of degree $\le n$, where $$ \| p \| = \biggl \{ \int_{-\infty}^\infty | p (x) |^2 \, d \mu(x) \biggr \} ^{\frac 1 2} . $$ We find a formula for the best possible value $\Gamma_n(T)$ of $\gamma_n(T)$ and estimations for $\Gamma_n(T)$. We also give several illustrating examples when $T$ is a differentiation or a difference operator and $d\mu(x)$ is an orthogonalizing measure for classical or discrete classical orthogonal polynomials.
Keywords : Markov-Bernstein type inequality, orthonormal polynomials, linear operator
MSC numbers : 33C45, 41A17, 41A44
Downloads: Full-text PDF  


Copyright © Korean Mathematical Society. All Rights Reserved.
The Korea Science Technology Center (Rm. 411), 22, Teheran-ro 7-gil, Gangnam-gu, Seoul 06130, Korea
Tel: 82-2-565-0361  | Fax: 82-2-565-0364  | E-mail: paper@kms.or.kr   | Powered by INFOrang Co., Ltd